Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Computing the Brouwer degree in $ R\sp{2}$


Author: P. J. Erdelsky
Journal: Math. Comp. 27 (1973), 133-137
MSC: Primary 65D20
DOI: https://doi.org/10.1090/S0025-5718-1973-0326990-5
MathSciNet review: 0326990
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A very simple rigorous procedure is derived for computing the Brouwer degree in $ {R^2}$, a generalization of the zero-counting integral $ \oint {f'(z)\;dz/f(z)} $, for functions which are Lipschitz continuous on a piecewise linear path of integration, using only computed or observed values of $ f(z)$, a bound for the error in them, and a bound for the Lipschitz constant. It is used to locate zeros and to test the numerical significance of zeros found by other methods.


References [Enhancements On Off] (What's this?)

  • [1] L. M. Delves & J. N. Lyness, "A numerical method for locating the zeros of an analytic function," Math. Comp., v. 21, 1967, pp. 543-560. MR 37 #3749. MR 0228165 (37:3749)
  • [2] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [3] P. Henrici & I. Gargantini, "Uniform convergent algorithms for the simultaneous approximation of all zeros of a polynomial," Constructive Aspects of the Fundamental Theorem of Algebra (Proc. Sympos., Zürich-Rüschlikon, 1967), Wiley, New York, 1966, pp. 77-113. MR 41 #1209. MR 0256553 (41:1209)
  • [4] G. W. Stewart III, "Error analysis of the algorithm for shifting the zeros of a polynomial by synthetic division," Math. Comp., v. 25, 1971, pp. 135-139. MR 0292333 (45:1420)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20

Retrieve articles in all journals with MSC: 65D20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1973-0326990-5
Keywords: Brouwer degree, zeros of functions
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society